Heavy Rain, Henderson
- When
- June 30, 1:45 PM CST to 3:00 PM CST
- Where
- Henderson County, Robards to Niagara
- Reported by
- Unknown
- Coordinates
- 37.670, -87.550
Water was reported over a couple of intersections in Robards and Niagara.
Thunderstorms with very heavy rain occurred beneath an unseasonably strong upper-level low as it meandered across the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms with very heavy rain occurred beneath an unseasonably strong upper-level low as it meandered across the Lower Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 1:43 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 243 PM CDT SUN JUN 30 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 231 PM CDT SUN JUN 30 2013 UNUSUAL UPPER TROUGH/LOW POISED OVER THE REGION TODAY. LOOKING AT 12Z RAOB DATA AND WATER VAPOR...LOOKS LIKE THE CENTER OF THIS UPPER SYSTEM IS JUST TO OUR NORTHEAST ACROSS CENTRAL IL...CENTRAL INDIANA AND SW OHIO. NICE VORT MAX SHOWING UP ON WATER VAPOR THAT PASSED SOUTH ACROSS MO THIS MORNING. BUT THE MAIN AREA OF CONVECTION OVER US SEEMED TO BE SPARKED BY A NARROW RIBBON OF VORTICITY THAT BISECTED THE AREA. WITH PLENTY OF MOISTURE AND LIFT...SCATTERED SHOWERS FORMED RATHER EARLY IN THE DAY FROM KPOF TO KEVV. EXPECT SCATTERED SHOWERS AND MAYBE A FEW STORMS TO CONTINUE THE REST OF THE DAY WHICH HAVE INCREASED IN COVERAGE WITH DAYTIME HEATING IN BETWEEN ALL THE CLOUDS. LOOKS LIKE THE CENTER OF THE UPPER LOW MIGRATES DIRECTLY OVER THE CWA TONIGHT INTO MONDAY. AGAIN...DUE TO THE AMOUNT OF MOISTURE AND LIFT WE ARE DEALING WITH...WE WILL CONTINUE TO SEE THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THAT TIME FRAME. CLOUDS AND PERIODIC RAIN SHOWERS WILL TEND TO KEEP TEMPS DOWN INTO THE 70S (MAYBE TOPPING AT 80 IN SOME PLACES) AGAIN MONDAY...BUT IF ANY ONE AREA SEES A FEW MORE HOURS OF SUNSHINE...TEMPS WILL OBVIOUSLY BE A BIT HIGHER THAN FORECAST. WITH THE AMT OF MOISTURE THOUGH...ANY LARGER HOLES IN THE CLOUDS THAT DO DEVELOP...SHOULD QUICKLY FILL IN. WITH DECENT INSTABILITY IN PLACE BOTH THIS AFTERNOON AND MONDAY AFTERNOON...AND FREEZING LEVELS RUNNING AROUND 12K FT...COULD SEE A FEW BOUTS OF SMALL HAIL AND SOME LOCALIZED GUSTY WINDS. NOT EXPECTED WIDESPREAD SEVERE WEATHER THOUGH. AND ALTHOUGH PRECIPITABLE WATERS ARE NOT RUNNING TOO HIGH FOR THIS TIME OF THE YEAR...SOME BRIEF HEAVY DOWNPOURS COULD OCCUR WITH THE MORE ROBUST CELLS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 231 PM CDT SUN JUN 30 2013 TUE-WED - WE REMAIN UNDER THE INFLUENCE OF THE UPPER LOW ON TUESDAY WITH ANOTHER DAY OF DECENT POPS ESPECIALLY IN THE AFTERNOON. THE UPPER LEVEL LOW BEGINS TO FILL AND DRIFT NORTHWEST INTO NORTHERN MISSOURI BY MIDDAY WEDNESDAY. MODELS HAVE BEEN CONSISTENT WITH WANTING TO BRING IN A DRY SLOT NORTHWARD FOR AT LEAST PART OF THE AREA WHICH WILL DECREASE THE COVERAGE OF SHOWERS AND THUNDERSTORMS. THU - LOOKS TO BE THE PICK DAY OF THE WEEK WITH THE LEAST AMOUNT OF COVERAGE OF SHOWERS AND STORMS. THE UPPER LOW FINALLY OPENS UP AND WE END UP GENERALLY BETWEEN SYSTEMS FOR A DAY. ALTHOUGH ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE AS THE SUMMER HEAT AND HUMIDITY RETURN. FRIDAY THRU SUNDAY. DEEP MOISTURE THAT IS CURRENTLY ALONG THE EAST COAST WILL BE MOVING UP INTO OUR AREA AS THE RIDGE OFF THE EAST COAST RETROGRADES. BOTH THE ECMWF AND THE GFS ESTABLISH A DEEP TROPICAL CONNECTION WITH THIS MOISTURE. THIS SUGGESTS THAT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE NEXT WEEKEND. STRONGER WINDS ALOFT...ESPECIALLY ON SATURDAY HINT AT THE POSSIBILITY OF SOME SEVERE WEATHER TOO. && .AVIATION... ISSUED AT 1233 PM CDT SUN JUN 30 2013 MVFR/IFR CIGS HAVING A HARD TIME IMPROVING THIS MORNING...AS THEY HAVE BEEN INTERMITTENTLY GOING BACK FROM VFR TO MVFR IN SOME AREAS. HOPING TO SEE ALL SITES VFR BY THIS AFTERNOON. SCATTERED SHRA HAVE BEEN MAINLY IMPACTING AREAS EAST OF KCGI BUT SHOULD GRADUALLY INCREASE IN COVERAGE INCLUDING A FEW TSTMS THIS AFTERNOON. CONVECTION WILL DISSIPATE THIS EVENING...WITH ONLY ISOLATED SHRA POSSIBLE OVERNIGHT. WINDS WILL BE FROM THE NORTH AROUND 10 KTS TODAY WITH A FEW HIGHER GUSTS POSSIBLE...DROPPING TO AROUND 5 KTS AFTER 02Z. WITH THE CENTER OF THE UPPER LOW OVER THE AREA BY MONDAY...EXPECT CIGS TO DROP OFF TO MVFR ONCE AGAIN LATER TONIGHT AND INTO MONDAY MORNING WITH SCT SHRA DEVELOPING ONCE AGAIN. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...CW LONG TERM...PS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 443 AM CDT SUN JUN 30 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-010945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 443 AM CDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY INTO THIS EVENING. A FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS TO 45 MPH...SMALL HAIL AND BRIEF HEAVY RAINFALL...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL DAILY CHANCES OF THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF THE AREA THROUGH WEDNESDAY. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST IN THE EAST THURSDAY AND THEN AREA WIDE ON FRIDAY AND SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY HEADING INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Water was reported over a couple of intersections in Robards and Niagara.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455669.